MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-037
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unavailable from the facility.The device was discarded.Therefore no evaluation can be performed.
 
Event or Problem Description
A philips representative reported that during a peripheral atherectomy case, the tip of the catheter broke off in the im artery.Physician used an x-ray and saw 3 radiopaque markers were visible.He tried to use a snare to retrieve the tip, but was unsuccessful due to size of the artery.The procedure was abandoned.
 
Event or Problem Description
Additional information was received (b)(6) 2019 from the rep regarding the event: clarification provided that the im artery was the inferior mesenteric artery.The artery was extensively calcified at the entry point.The quick-cross catheter got caught on the calcium at the origin of the artery.The catheter tip broke off before a stent was placed.
 
Additional Manufacturer Narrative
A2): patient age provided.A3): patient sex provided.A4): patient weight provided b3): event date corrected to (b)(6) 2019.B5): additional event information provided b7): patient medical history provided.D4): device lot number, expiration date, and udi corrected; numbers provided on initial mdr were incorrect d11): therapy date corrected to reflect (b)(6) 2019.Section e: physician email now obtained h4): device manufacture date corrected.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacture¿s policy.Upon further review, it was determined that the information listed in the initial mdr and supplemental report #1 were incorrect.Block d2) the common device name was updated to catheter, percutaneous (from quick-cross).Block d4) the udi was updated to (b)(4) (from (b)(4).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key9153759
Report Number1721279-2019-00169
Device Sequence Number2694112
Product Code DQY
UDI-Device Identifier00813132020682
UDI-Public(01)00813132020682(17)210326(10)FQQ19C26A
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model Number518-037
Device Catalogue Number518-037
Device Lot NumberFQQ19C26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/21/2019
06/11/2024
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/22/2019
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight82 KG
Date Report Sent to FDA01/01/2005